Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 8, NWS Flagstaff, AZ

March 20, 20224 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 20, 2022, 12:45 PM MST for 4 counties in Arizona. It took effect at Mar 20, 2022, 11:00 PM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 12:45 PM MST (19:45 UTC)
In effect from
Mar 20, 2022, 11:00 PM MST
Expired
Mar 21, 2022, 11:00 PM MST
In force
24 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2299 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS75 KFGZ 201945
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1245 PM MST Sun Mar 20 2022

AZZ014-210030-
/O.UPG.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-220321T0000Z/
Little Colorado River Valley in Apache County-
Including the cities of St. Johns and Springerville
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 20 to 25 
  mph with gusts up to 40 mph. For the second Wind Advisory, 
  northwest winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Little Colorado River Valley in Apache County.

* WHEN...For the first Wind Advisory, until 5 PM MST this 
  afternoon. For the second Wind Advisory, from 5 AM to 11 PM 
  MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ013-210030-
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-220321T0000Z/
Little Colorado River Valley in Navajo County-
Including the cities of Winslow, Holbrook, and Snowflake
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST MONDAY...

* WHAT...For the first Wind Advisory, southwest winds 20 to 25 
  mph with gusts up to 40 mph. For the second Wind Advisory, 
  northwest winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Little Colorado River Valley in Navajo County.

* WHEN...For the first Wind Advisory, until 5 PM MST this 
  afternoon. For the second Wind Advisory, from 5 AM to 11 PM 
  MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ008-210030-
/O.UPG.KFGZ.HW.A.0001.220321T0600Z-220322T0600Z/
/O.NEW.KFGZ.WI.Y.0008.220321T0600Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Higher elevations Yavapai County.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-016-017-039-210030-
/O.UPG.KFGZ.HW.A.0001.220321T1200Z-220322T0600Z/
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, and Navajo N.M.
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST (6 AM to 12 PM
MDT) MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern and central Arizona and the Navajo
  Nation.

* WHEN...From 5 AM to 11 PM MST (6 AM to 12 PM MDT) Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ040-210030-
/O.NEW.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
1245 PM MST Sun Mar 20 2022

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST (6 AM to 12 PM
MDT) MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of the Navajo Nation.

* WHEN...From 5 AM to 11 PM MST (6 AM to 12 PM MDT) Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
4 follow-up statements
855 
WWUS75 KFGZ 210007
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
507 PM MST Sun Mar 20 2022

AZZ013-014-211500-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-220321T0000Z/
/O.CON.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
and Springerville
507 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Little Colorado River Valley in Apache and Navajo
  Counties.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ008-211500-
/O.CON.KFGZ.WI.Y.0008.220321T0600Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
507 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Higher elevations Yavapai County.

* WHEN...From 11 PM this evening to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-016-017-039-040-211500-
/O.CON.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
507 PM MST Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST
MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern and central Arizona and the Navajo
  Nation.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
142 
WWUS75 KFGZ 210929
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
229 AM MST Mon Mar 21 2022

AZZ008-220600-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
229 AM MST Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Higher elevations Yavapai County especially in the
  Bradshaw Mountains.

* WHEN...through 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-013-014-016-017-039-040-220600-
/O.CON.KFGZ.WI.Y.0008.220321T1200Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
229 AM MST Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern and central Arizona and the Navajo
  Nation to include the White Mountains, Chuska Mountains, and the
  Little Colorado River Valley.

* WHEN...From 5 AM to 11 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
296 
WWUS75 KFGZ 211922
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1222 PM MST Mon Mar 21 2022

AZZ008-220600-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
1222 PM MST Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Higher elevations Yavapai County, especially in the 
  Bradshaw Mountains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ010-011-013-014-016-017-039-040-220600-
/O.CON.KFGZ.WI.Y.0008.000000T0000Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
1222 PM MST Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of eastern and central Arizona and the Navajo
  Nation. Including the eastern Mogollon Rim, White Mountains, 
  Chuska Mountains, and the Little Colorado River Valley.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
928 
WWUS75 KFGZ 220535
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1035 PM MST Mon Mar 21 2022

AZZ008-220645-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-220322T0600Z/
Yavapai County Mountains-
Including the cities of Prescott, Seligman, and Ash Fork
1035 PM MST Mon Mar 21 2022

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...
Wind speeds have decreased below advisory thresholds this evening,
and the Wind Advisory will expire at 11 PM MST. Locally breezy
conditions will continue overnight along and south of the  
Bradshaw Mountains. Gusts will remain under advisory criteria. 

$$

AZZ010-011-013-014-016-017-039-040-220645-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-220322T0600Z/
Chinle Valley-Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Canyon De Chelly, Chinle, Kayenta, 
Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
1035 PM MST Mon Mar 21 2022

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...
Wind speeds have decreased below advisory thresholds this evening,
and the Wind Advisory will expire at 11 PM MST. Locally breezy 
conditions will continue overnight along and south of the Mogollon
Rim, Black Mesa and White Mountains. Gusts will remain under 
advisory criteria.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 20, 8:58 AM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 20, 8:58 AM MST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
858 AM MST Sun Mar 20 2022

.SYNOPSIS...A storm system will impact north-central Arizona
Sunday bringing with it cooler and windy conditions along with
mountain snow and valley rain showers. A rumble of thunder or two
is also expected across Grand Canyon Country and across parts of
the Mogollon Rim. Stronger north winds are expected Monday with
breezy conditions continuing through Wednesday. Warmer
temperatures with lighter winds are likely to end the week.

&&

.UPDATE...Moisture is advected into the region this morning as a
longwave trough beings its approach. Much of the hi-res guidance
this morning has scattered rain/snow showers developing initially
over the high terrain late this morning, then expanding in
coverage later this afternoon and evening as upper-level dynamic
support increases with the approaching trough. Outside of the
showers, areas of gusty winds are also expected over the high
terrain today.

The forecast overnight forecast package handles this well, thus, no
changes were made this morning. Previous discussion continues
below.

&&

.PREV DISCUSSION /329 AM MST/...WV imagery at this hour indicates
that our next upper level storm system was continuing to pinwheel
southward into southern California. A swath of dense mid/upper
level clouds continues to invade from the southwest ahead of this
feature and most areas will begin the day with cloudy skies.
While the near surface layer has decoupled some across lower
elevations, local VWP indicates around 30-40 knots of flow aloft.
While daytime mixing may be limited due to the cloud cover, I
expect after sunrise, we'll tap into some of the higher 30-40
knot momentum aloft. As the upper trough scoots eastward, it'll
actually loosen up the wind field temporarily for much of the
area. The exception to this will be across the eastern parts of
the Mogollon Rim/LCR as well as the White Mountains. For this
reason, I went ahead and hoisted a Wind Advisory that will run
from 18Z today (1100 Arizona Time) to 00Z Monday (1700 Arizona
Time). Sustained winds will approach 30 mph with gusts as great
as 50 mph this afternoon. Experimental NBM probability of
exceedence guidance indicates around a 90% chance of locations
across the White Mountains experiencing advisory caliber winds
and thus forecast confidence is high across this region.
Elsewhere, breezy conditions can still be expected with a high
probability (over 80%) of experiencing sustained winds in the 20
to 30 mph range with gusts to 40 mph (a little higher in spots
along the mountain peaks).

Examining the precipitation aspect of this next system, confidence
remains high that we'll see at least a 60-70% coverage of showers
with around a 20% coverage of thunderstorms. The best time frame
for the onset of precipitation will be later this morning across
the Kaibab, before expanding eastward through the rest of the High
Country by mid to late afternoon. Precipitation will likely taper
off across the Black Mesa/Chuska Mountains and White Mountains
during the pre-dawn hours on Monday.

Snow levels will run around 6500 feet or so, though levels may
dip downward within deeper convection. MUCAPE values from the
HREF will only support at isolated coverage of thunderstorms
(around 20%) mainly across Grand Canyon Country and along the
Mogollon Rim. Outside of isolated lightning strikes,
enhanced/gusty winds and heavier precipitation consisting of rain,
graupel/small hail and snow (reducing visibility) should be
expected within deeper showers and thunderstorms. The impact will
be pockets/periods of hazardous driving conditions. With many of
the probabilistic and deterministic hi-res guidance remaining
aggressive both in measurable precipitation potential and
simulated Z fields, I've nudged PoPs upward toward the SREF means.
The greatest PoPs (60-70%) reside across Grand Canyon Country and
across eastern parts of the rim and LCR/White Mountains. Total
snowfall accumulation will range between a dusting to 1/2" at
elevations around 6500 feet. 1-2 inches of snow is still expected
along the north rim of the Grand Canyon, the San Fransisco Peaks,
and across the White Mountains. For locations below 6500 feet,
anticipate rain amounts to only tally to a few hundredths of an
inch, with a few locales seeing around one-tenth of an inch.

It'll be cooler today with cold conditions forecast tonight and
into Monday. In addition, our second round of winds will take
place starting after midnight tonight and lingering through the
day on Monday. I've made some slight alterations to the High Wind
Watch with the main change to highlight the higher terrain of
Yavapai County (these locales stand the best chance for near 60
mph wind gusts) for tonight into Monday morning. The remainder of
the High Wind Watch remains in tact as forecast 700mb wind fields
from much of the deterministic guidance still advertises 50 to 55
knot flow streaming in overhead across the backside of the
departing upper trough. Experimental NBM guidance has proven to
over inflate the wind speeds just a touch (at least anecdotally),
but given the strong consensus among the deterministic guidance
regarding the 700mb wind field, the experimental NBM's output of
near 60 mph wind gusts across the Black Mesa, Chuska Mountains and
portions of the LCR and White Mountains on Monday remains
plausible. It's quite possible that we opt for Wind Advisories in
lieu of warnings, however, in the event that deeper momentum
transfer appears unlikely. Regardless of the NWS product, it'll
be windy on Monday (probability of exceeding 40 mph wind gusts
averages between 70 and 90 percent) with many areas experiencing
sustained winds near 30 mph with gusts as high as 55mph and likely
needing at least Wind Advisory headlines.

Winds will abate as the height gradient aloft/surface pressure
gradient loosen through the remainder of the week. We'll still see
breezy conditions across the Black Mesa/Chuskas down into the
Whites on Tuesday, but speeds are expected to remain below
advisory levels. After some cold nights with lows in the teens and
twenties for the colder locations across N. AZ, we'll see both
high and low temperatures moderate to above seasonal norms. At
this juncture, it appears that mid-level ridging will take hold of
the weather pattern from mid-week onward and thus no
precipitation chances are advertised.

&&

.AVIATION...For the 18Z package...Light rain and snow showers will
increase beginning now, with the potential for scattered MVFR and
isolated IFR conditions lasting through the overnight hours. West to
southwest winds will generally range from 10-20G25-35kts today, with
the strongest winds over higher terrain along and north of the
Mogollon Rim. After 07Z Monday, winds will begin switch to the north
behind a cold front forecast to sweep across the area from the
northwest to the southeast. Wind speeds in excess of 50kts will be
possible at locations immediately south of high terrain features.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Increasing clouds and southwest winds today becoming
northwest to north this evening. Winds could become very strong
across Yavapai County eastward to the New Mexico border and
northward to the Four Corners. Winds of 20 to 30 MPH with gusts
between 40 to 50 MPH are possible this evening through Monday
afternoon. Chances for rain and snow with cooler temperatures are
also expected today through Monday.

Tuesday through Thursday...Gusty north to northeast winds will
continue Tuesday and Wednesday with lighter winds expected on
Thursday. Temperatures are expected to warm to near normal through
midweek along with dry conditions.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Monday evening FOR
AZZ010-011-014-016-017-039.

Wind Advisory until 5 PM MST this afternoon FOR AZZ013-014.

High Wind Watch from this evening through Monday evening FOR
AZZ008.

&&

PUBLIC...Humphreys
AVIATION...RR
FIRE WEATHER...MAS

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:25 AM MSTWind AdvisoryFGZApache, Navajo15 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.